Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 99, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 28, 2020, 12:11 PM CDT for Ray County, Missouri. It took effect at May 28, 2020, 3:24 PM CDT. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- May 28, 2020, 12:11 PM CDT (17:11 UTC)
- In effect from
- May 28, 2020, 3:24 PM CDT
- Expired
- May 30, 2020, 5:57 PM CDT
- In force
- 51 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Crooked River near Richmond (RICM7). The gauge peaked at 23.50 ft at May 28, 2020, 7:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 20 ft
- Moderate stage
- 21 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06895000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
436
WGUS43 KEAX 281711
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1211 PM CDT Thu May 28 2020
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Crooked River near Richmond affecting Ray County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC177-291710-
/O.NEW.KEAX.FL.W.0099.200528T2024Z-200530T2257Z/
/RICM7.2.ER.200528T2024Z.200529T0600Z.200529T2257Z.NO/
1211 PM CDT Thu May 28 2020
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Crooked River near Richmond.
* from this afternoon to Saturday afternoon.
* At 11:30 AM Thursday the stage was 15.3 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 22.5 feet by early Friday morning. The
river will fall below flood stage by Friday afternoon.
* At 20.0 feet...Low-lying rural roads along with cropland and
woodlands flood.
&&
Latest
Location FS Stage Day/Time Forecast
Crooked River
Richmond 20 15.3 Thu 11 AM 22.5 early Friday morning
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$6 follow-up statements
765
WGUS83 KEAX 282120
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
420 PM CDT Thu May 28 2020
...The Flood Warning continues for the following rivers in
Missouri...
Crooked River near Richmond affecting Ray County.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Wakenda Creek at Carrollton affecting Carroll County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-292120-
/O.CON.KEAX.FL.W.0107.200529T1740Z-200601T0328Z/
/BLVM7.1.ER.200529T1740Z.200530T1200Z.200531T0328Z.NO/
420 PM CDT Thu May 28 2020
The Flood Warning continues for
The Blackwater River near Blue Lick.
* from Friday afternoon to Sunday evening.
* At 3:45 PM Thursday the stage was 15.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday afternoon and
continue to rise to near 26.3 feet by Saturday morning. The river
will fall below flood stage by Saturday before midnight.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 15.0 Thu 04 PM 26.3 Saturday morning
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC177-292120-
/O.EXT.KEAX.FL.W.0099.000000T0000Z-200531T0342Z/
/RICM7.2.ER.200528T1753Z.200529T1200Z.200530T0342Z.NO/
420 PM CDT Thu May 28 2020
The Flood Warning continues for
The Crooked River near Richmond.
* until Saturday evening.
* At 3:30 PM Thursday the stage was 22.6 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 26.2 feet by
Friday morning. The river will fall below flood stage Friday before
midnight.
* At 21.0 feet...Water begins to overtop a gravel road about 1 mile
south of the F and B Highway intersection.
* At 20.0 feet...Low-lying rural roads along with cropland and
woodlands flood.
&&
Latest
Location FS Stage Day/Time Forecast
Crooked River
Richmond 20 22.6 Thu 03 PM 26.2 Friday morning
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$
MOC033-292120-
/O.CON.KEAX.FL.W.0108.200529T0600Z-200531T1115Z/
/CAXM7.1.ER.200529T0600Z.200530T0000Z.200530T1115Z.UU/
420 PM CDT Thu May 28 2020
The Flood Warning continues for
The Wakenda Creek at Carrollton.
* from late tonight to Sunday morning.
* At 4:00 PM Thursday the stage was 11.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and
continue to rise to near 18.7 feet by Friday evening. The river
will fall below flood stage by Saturday morning.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 11.9 Thu 04 PM 18.7 Friday evening
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$545
WGUS83 KEAX 290038
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
738 PM CDT Thu May 28 2020
...The Flood Warning continues for the following rivers in
Missouri...
Blue River at Blue Ridge Boulevard affecting Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC095-300038-
/O.EXT.KEAX.FL.W.0101.000000T0000Z-200530T0645Z/
/KBRM7.1.ER.200528T2152Z.200529T0200Z.200529T0645Z.UU/
738 PM CDT Thu May 28 2020
The Flood Warning continues for
The Blue River at Blue Ridge Boulevard.
* until late Friday night.
* At 7:00 PM Thursday the stage was 36.5 feet.
* Flood stage is 35.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 37.1 feet by
tonight. The river will fall below flood stage early Friday
morning.
* At 36.5 feet...Red bridge road begins to flood.
* At 36.0 feet...Low-lying apartments along Holmes Road begin to
flood.
* At 35.3 feet...Recreation area on the northwest side of the bridge
begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blue River
Blue Ridge Bou 35 36.5 Thu 07 PM 37.1 tonight
&&
LAT...LON 3895 9458 3897 9457 3896 9453 3894 9453
$$473
WGUS83 KEAX 290653
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
153 AM CDT Fri May 29 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blue River at Blue Ridge Boulevard affecting Jackson County.
Grand River near Gallatin affecting Daviess and Livingston
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Crooked River near Richmond affecting Ray County.
Little Blue River near Lake City affecting Jackson County.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-300653-
/O.EXT.KEAX.FL.W.0111.000000T0000Z-200530T2242Z/
/VLYM7.2.ER.200529T0140Z.200529T1200Z.200529T2242Z.NO/
153 AM CDT Fri May 29 2020
The Flood Warning continues for
The Blackwater River at Valley City.
* until Saturday afternoon.
* At 1:00 AM Friday the stage was 25.0 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 25.3 feet by this
morning. The river will fall below flood stage late this afternoon.
* At 25.0 feet...County Highway E near Valley City and Highway 23
near the Perry State Wildlife Area are under water.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 25.0 Fri 01 AM 25.3 this morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC095-290723-
/O.CAN.KEAX.FL.W.0101.000000T0000Z-200530T0645Z/
/KBRM7.1.ER.200528T2152Z.200529T0015Z.200529T0549Z.UU/
153 AM CDT Fri May 29 2020
The Flood Warning is cancelled for
The Blue River at Blue Ridge Boulevard.
* At 1:00 AM Friday the stage was 34.9 feet.
* Flood stage is 35.0 feet.
* Fell below flood stage at 12:49 AM Friday.
* Forecast...The river will continue to fall to 26.6 feet by Saturday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Blue River
Blue Ridge Bou 35 34.9 Fri 01 AM 34.8 after midnight this
morning
&&
LAT...LON 3895 9458 3897 9457 3896 9453 3894 9453
$$
MOC177-300653-
/O.EXT.KEAX.FL.W.0099.000000T0000Z-200530T2200Z/
/RICM7.2.ER.200528T1753Z.200529T0215Z.200529T2200Z.NO/
153 AM CDT Fri May 29 2020
The Flood Warning continues for
The Crooked River near Richmond.
* until Saturday afternoon.
* At 1:30 AM Friday the stage was 23.4 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* At 21.0 feet...Water begins to overtop a gravel road about 1 mile
south of the F and B Highway intersection.
* At 20.0 feet...Low-lying rural roads along with cropland and
woodlands flood.
&&
Latest
Location FS Stage Day/Time Forecast
Crooked River
Richmond 20 23.4 Fri 01 AM 23.0 this morning
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$
MOC061-117-290723-
/O.CAN.KEAX.FL.W.0097.000000T0000Z-200530T0446Z/
/GAZM7.1.ER.200528T2241Z.200529T0200Z.200529T0447Z.NO/
153 AM CDT Fri May 29 2020
The Flood Warning is cancelled for
The Grand River near Gallatin.
* At 12:45 AM Friday the stage was 25.7 feet.
* Flood stage is 26.0 feet.
* Fell below flood stage at 11:47 PM Thursday.
* Forecast...The river will continue to fall to 14.1 feet by Saturday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Gallatin 26 25.7 Fri 01 AM 21.4 this morning
&&
LAT...LON 3996 9410 4004 9399 3983 9363 3974 9367
$$
MOC095-300653-
/O.EXT.KEAX.FL.W.0098.000000T0000Z-200530T1518Z/
/LKCM7.1.ER.200528T1532Z.200528T2230Z.200529T1518Z.NO/
153 AM CDT Fri May 29 2020
The Flood Warning continues for
The Little Blue River near Lake City.
* until Saturday morning.
* At 1:30 AM Friday the stage was 22.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* At 18.0 feet...Low-lying areas adjacent to the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Little Blue River
Lake City 18 22.7 Fri 01 AM 20.7 this morning
&&
LAT...LON 3905 9438 3921 9430 3921 9424 3911 9427 3905 9432
$$
MOC013-037-083-300653-
/O.EXT.KEAX.FL.W.0102.200529T2110Z-200531T2154Z/
/URHM7.1.ER.200529T2110Z.200530T1200Z.200530T2154Z.UU/
153 AM CDT Fri May 29 2020
The Flood Warning continues for
The South Grand River at Urich.
* from this afternoon to Sunday afternoon.
* At 1:15 AM Friday the stage was 19.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 25.9 feet by Saturday morning. The river
will fall below flood stage by Saturday afternoon.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 19.2 Fri 01 AM 25.9 Saturday morning
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$942
WGUS83 KEAX 291345
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
845 AM CDT Fri May 29 2020
...The Flood Warning continues for the following rivers in
Missouri...
Chariton River near Prairie Hill affecting Chariton and Macon
Counties.
Crooked River near Richmond affecting Ray County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC041-121-301345-
/O.EXT.KEAX.FL.W.0100.000000T0000Z-200531T2141Z/
/PRIM7.1.ER.200529T0252Z.200529T1800Z.200530T2141Z.UU/
845 AM CDT Fri May 29 2020
The Flood Warning continues for
The Chariton River near Prairie Hill.
* until Sunday afternoon.
* At 7:45 AM Friday the stage was 18.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.9 feet by this
afternoon. The river will fall below flood stage Saturday
afternoon.
* At 19.0 feet...Farmland and secondary roads in the Chariton River
floodplain are under water.
* At 15.0 feet...Fields along the river begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Chariton River
Prairie Hill 15 18.6 Fri 08 AM 18.9 this afternoon
&&
LAT...LON 3997 9273 3997 9261 3960 9268 3927 9290 3933 9299
$$
MOC177-301345-
/O.EXT.KEAX.FL.W.0099.000000T0000Z-200531T0020Z/
/RICM7.2.ER.200528T1753Z.200529T0215Z.200530T0020Z.NO/
845 AM CDT Fri May 29 2020
The Flood Warning continues for
The Crooked River near Richmond.
* until Saturday evening.
* At 7:30 AM Friday the stage was 23.4 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* At 21.0 feet...Water begins to overtop a gravel road about 1 mile
south of the F and B Highway intersection.
* At 20.0 feet...Low-lying rural roads along with cropland and
woodlands flood.
&&
Latest
Location FS Stage Day/Time Forecast
Crooked River
Richmond 20 23.4 Fri 07 AM 22.8 this afternoon
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$
Kurtz204
WGUS83 KEAX 300037
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
737 PM CDT Fri May 29 2020
...The Flood Warning continues for the following rivers in
Missouri...
Crooked River near Richmond affecting Ray County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC177-310036-
/O.EXT.KEAX.FL.W.0099.000000T0000Z-200531T1821Z/
/RICM7.2.ER.200528T1753Z.200530T0600Z.200530T1821Z.NO/
737 PM CDT Fri May 29 2020
The Flood Warning continues for
The Crooked River near Richmond.
* until Sunday afternoon.
* At 6:30 PM Friday the stage was 23.4 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 24.0 feet by
early Saturday morning. The river will fall below flood stage early
Saturday afternoon.
* At 21.0 feet...Water begins to overtop a gravel road about 1 mile
south of the F and B Highway intersection.
* At 20.0 feet...Low-lying rural roads along with cropland and
woodlands flood.
&&
Latest
Location FS Stage Day/Time Forecast
Crooked River
Richmond 20 23.4 Fri 06 PM 24.0 early Saturday morning
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$562
WGUS83 KEAX 301101
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
601 AM CDT Sat May 30 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Chariton River near Prairie Hill affecting Chariton and Macon
Counties.
Crooked River near Richmond affecting Ray County.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-301131-
/O.CAN.KEAX.FL.W.0107.000000T0000Z-200602T1225Z/
/BLVM7.1.ER.200529T1618Z.200530T0045Z.200530T0545Z.NO/
601 AM CDT Sat May 30 2020
The Flood Warning is cancelled for
The Blackwater River near Blue Lick.
* At 5:45 AM Saturday the stage was 23.6 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at 12:45 AM Saturday.
* Forecast...The river will continue to fall to 21.6 feet by Sunday
morning.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 23.6 Sat 06 AM 23.5 this morning
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC041-121-301131-
/O.CAN.KEAX.FL.W.0100.000000T0000Z-200531T1218Z/
/PRIM7.1.ER.200529T0252Z.200529T1530Z.200530T1024Z.UU/
601 AM CDT Sat May 30 2020
The Flood Warning is cancelled for
The Chariton River near Prairie Hill.
* At 5:45 AM Saturday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at 5:24 AM Saturday.
* Forecast...The river will continue to fall to 11.1 feet by Sunday
morning.
* At 15.0 feet...Fields along the river begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Chariton River
Prairie Hill 15 14.9 Sat 06 AM 14.6 this morning
&&
LAT...LON 3997 9273 3997 9261 3960 9268 3927 9290 3933 9299
$$
MOC177-301131-
/O.CAN.KEAX.FL.W.0099.000000T0000Z-200531T1821Z/
/RICM7.2.ER.200528T1753Z.200529T2315Z.200530T0742Z.NO/
601 AM CDT Sat May 30 2020
The Flood Warning is cancelled for
The Crooked River near Richmond.
* At 5:30 AM Saturday the stage was 17.4 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 2:42 AM Saturday.
* Forecast...The river will continue to fall to 9.4 feet by Sunday
morning.
* At 21.0 feet...Water begins to overtop a gravel road about 1 mile
south of the F and B Highway intersection.
* At 20.0 feet...Low-lying rural roads along with cropland and
woodlands flood.
&&
Latest
Location FS Stage Day/Time Forecast
Crooked River
Richmond 20 17.4 Sat 05 AM 16.8 this morning
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$
MOC013-037-083-301131-
/O.CAN.KEAX.FL.W.0102.000000T0000Z-200531T1845Z/
/URHM7.1.ER.200529T1137Z.200529T1900Z.200530T0411Z.UU/
601 AM CDT Sat May 30 2020
The Flood Warning is cancelled for
The South Grand River at Urich.
* At 5:15 AM Saturday the stage was 20.9 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at 11:11 PM Friday.
* Forecast...The river will continue to fall to 14.0 feet by Sunday
morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 20.9 Sat 05 AM 20.2 this morning
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 28, 6:43 AM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, May 28, 6:43 AM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 643 AM CDT Thu May 28 2020 .Discussion... Issued at 347 AM CDT THU MAY 28 2020 The wet pattern will continue through the day on Saturday as a large upper low pressure system slowly moves eastward through the day. The cut off low will be centered just to the south and east of the area, and will help feed moisture into the area. The focus for widespread precipitation will be a sagging cold frontal boundary, which will nose into the area by mid morning. The location of this boundary through the day will dictate where a narrow corridor of heavy rain will form. High resolution model guidance suggests a corridor running from southwest to northeast running roughly from southern Jackson County toward northeast Missouri will be the area to focus on for heavy rain. PWAT values will range from 1.5" to 1.75" which are on the high end of the percentiles for late may precipitable water, so rain rates will be efficient. Instability will be modest, however some models indicate some MU CAPE values approaching 1000+ J/kg so scattered thunderstorms will be possible. Widespread QPF along and within a couple counties of the aforementioned SW/NE oriented line of thunderstorms will be around 1 to 3 inches, however given the efficient nature of this rain there could certainly be some areas that see more than 3 inches. Basin average QPF will approach both 3 and 6 hours flash flood guidance, but shouldn't greatly surpass it, despite some area going well beyond the flash flood guidance. Therefore the expectation is for some isolated flash flooding, and with local rivers and creeks already quite swollen there could be some aggravation of those streams given the potential for several inches of rain. The good news is that the boundary will be somewhat progressive, so the line of rain should slowly creep southeast with time. The pattern will probably dry out a bit as we go into the weekend and next week. There will be some passing chances for rain this weekend, but nothing that should be even moderate impact. As the mid level pattern transitions into more of an upstream ridge, temperatures will be on the rise and will reflect more early to mid summer temperatures and with the better mid level flow being shunted north into the Northern Plains the focus for synoptically evident precipitation will weaken in the immediate forecast area in the day 2 through 7 time period. && .Aviation...(For the 12Z TAFS through 12Z Friday Morning) Issued at 640 AM CDT THU MAY 28 2020 Off and on rain through the early morning hours will become more prevailing through the late morning and into the afternoon. Rain rates will be efficient, so visibility will be limited during the heavier showers and runways may experience some ponding of water. Mid morning periods of thunderstorms will also be possible, which would yield some gusty and eratic winds. Expect the heavier activity to move out by early to mid afternoon, with lingering showers holding on until evening. MVFR conditions are expected to prevail, but periods of IFR and VFR will be possible as conditions will be inconsistent through the day. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Leighton Aviation...Leighton
Hazardous weather outlook, May 28, 5:09 AM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 509 AM CDT Thu May 28 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 509 AM CDT Thu May 28 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Moderate to heavy rainfall with scattered thunderstorms are expected today. An additional 1 to 3 inches of rain will be possible over saturated soils which may lead to flash flooding and may aggravate ongoing river flooding. Severe weather is not expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:12 PM CDT | Areal Flood Advisory | EAX | Jackson | 6 hr |
| May 28, 2:43 AM CDT | River Flood Warning | EAX | Jackson | 5 hr |
| May 28, 7:55 AM CDT | Areal Flood Advisory | EAX | Jackson | 3 hr |
| May 28, 8:30 AM CDT | Flash Flood Warning | EAX | Clay, Jackson | 4 hr |
| May 28, 8:32 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 3 days |
| May 28, 9:22 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 40 hr |
| May 28, 9:22 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 53 hr |
| May 28, 10:34 AM CDT | River Flood Warning | EAX | Jackson | 27 hr |
| May 28, 10:54 AM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Clay, Lafayette, Ray | 4 hr |
| May 28, 12:20 PM CDT | Areal Flood Warning | EAX | Cass, Clay, Jackson, Johnson, Lafayette, Ray | 24 hr |
| May 28, 1:33 PM CDT | Areal Flood Warning | EAX | Bates, Cass, Henry, Johnson, Lafayette, Pettis | 6 hr |
| May 28, 1:48 PM CDT | Areal Flood Warning | EAX | Adair, Caldwell, Chariton, Daviess, Grundy, Linn and 4 more | 21 hr |
| May 28, 2:04 PM CDT | Flash Flood Warning | EAX | Cass, Clay, Jackson, Platte | 3 hr |
| May 28, 2:15 PM CDT | River Flood Warning | EAX | Chariton, Macon | 64 hr |
| May 28, 2:36 PM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Lafayette, Ray, Saline | 21 hr |
| May 28, 2:47 PM CDT | River Flood Warning | EAX | Jackson | 35 hr |
| May 28, 2:47 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 71 hr |
| May 28, 2:53 PM CDT | River Flood Warning | EAX | Jackson | 29 hr |
| May 28, 3:02 PM CDT | Flash Flood Warning | EAX | Cass, Clay, Jackson, Johnson, Lafayette, Ray | 3 hr |
| May 28, 3:14 PM CDT | River Flood Warning | EAX | Jackson | 30 hr |
| May 28, 3:14 PM CDT | River Flood Warning | EAX | Jackson | 2 hr |
| May 28, 3:33 PM CDT | River Flood Warning | EAX | Cooper, Saline | 3 days |
| May 28, 3:33 PM CDT | River Flood Warning | EAX | Carroll | 56 hr |
| May 28, 5:32 PM CDT | River Flood Warning | EAX | Grundy, Livingston | 3 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.